Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 34, NWS Fort Worth, TX

April 3, 2014Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 3, 2014, 7:03 AM CDT for Wise County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2014, 7:03 AM CDT (12:03 UTC)
Expired
Apr 3, 2014, 7:45 AM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 12:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2909 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:55 AM CDT, 8 minutes earlier.

Area forecast discussion, Apr 3, 6:55 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
655 AM CDT THU APR 3 2014

.AVIATION...
/12Z TAFS/
ISOLATED THUNDERSTORMS NOW STARTING TO DEVELOP NW OF METROPLEX TAF
SITES...IN A REGION OF STEEP MID LEVEL LAPSE RATES AND MODERATE
FORCING FOR ASCENT. EXPECT THESE TO EXPAND IN COVERAGE SOMEWHAT
AND RACE OFF TO THE NORTH OF THE DFW AREA THROUGH 15Z AT LEAST.
AT THE MOMENT THEY APPEAR TO BE FIRING IN A RELATIVELY NARROW
REGION OF FAVORABLE CONDITIONS...AND AM UNCERTAIN THEY'LL IMPACT
THE BULK OF THE METROPLEX SITES. NEVERTHELESS...HAVE ADDED
VICINITY THUNDER AT KAFW...AND MAY NEED TO DO LIKEWISE AT KFTW AND
KDFW IF TRENDS PERSIST. MOST OF THIS ACTIVITY SHOULD BE CLEAR OF
THE DFW AREA BY 16Z.

OTHERWISE...EXPANSIVE MVFR CLOUD LAYER SHOULD GRADUALLY LIFT TO
VFR EVERYWHERE AFTER 16Z...WITH STRONG SOUTHERLY LOW LEVEL FLOW
PERSISTING.  A STRONG DRYLINE IS STILL EXPECTED TO MOVE INTO THE
INTERSTATE 35 CORRIDOR FROM DENTON TO WACO BY THE 19-22Z
TIMEFRAME...HASTENING A SHARP VEERING IN WIND DIRECTION TO THE
WEST AND CLEARING SKIES. SCATTERED STRONG TO SEVERE THUNDERSTORMS
ARE POSSIBLE EAST OF THE DRYLINE...MAINLY EAST OF ALL TAF
SITES...AFTER 20Z TODAY. SOME BLOWING DUST MAY ACTUALLY PUSH
OUT OF THE TEXAS SOUTH PLAINS AS FAR EAST AS THE I-35 CORRIDOR FOR
A TIME LATE THIS AFTERNOON. A COLD FRONT WILL DIVE SOUTHWARD OUT
OF OKLAHOMA TONIGHT...SHIFTING WINDS IN THE DFW AREA TO THE NW BY
AROUND 05Z.

66

&&

.PREV DISCUSSION... /ISSUED 357 AM CDT THU APR 3 2014/

...STRONG TO SEVERE THUNDERSTORMS EXPECTED ALONG/EAST OF A BONHAM
TO KILLEEN LINE THIS AFTERNOON/EVENING...

AT 08 UTC...A DRYLINE WAS LOCATED OVER WEST TEXAS GENERALLY FROM
WEST OF GAGE OKLAHOMA TO EAST OF LUBBOCK TO EAST OF MIDLAND WHILE
A COLD FRONT WAS LOCATED ACROSS THE OKLAHOMA PANHANDLE AND THE
KS/OK BORDER. ALOFT...A VIGOROUS UPPER TROUGH WAS LOCATED FROM
NORTH DAKOTA TO EASTERN ARIZONA.

THESE FEATURES WILL ADVANCE TOWARD THE REGION THIS MORNING AND
ACROSS THE REGION THIS AFTERNOON AND EVENING WITH STRONG TO SEVERE
CONVECTION DEVELOPING 3 TO 5 PM ALONG THE DRYLINE...GENERALLY
ALONG/EAST OF A LINE FROM BONHAM TO KILLEEN. FORECAST SOUNDINGS
ACROSS THE EASTERN COUNTIES HAVE 2000+ J/KG CAPE...25 TO 35 KNOTS
OF BULK SHEAR AND STEEP MID LEVEL LAPSE RATES....THUS LARGE HAIL
TO GOLF BALL SIZE AND DAMAGING WINDS WILL BE THE MAIN SEVERE
WEATHER THREATS THIS AFTERNOON AND EVENING. AN ISOLATED TORNADO
THREAT WILL ALSO EXIST WHERE DISCRETE SUPERCELLS OCCUR AND WHERE
CELLS TRACK ACROSS ANY BOUNDARY.

RED FLAG WINDS AND HUMIDITY WILL EXIST THIS AFTERNOON BEHIND THE
DRYLINE...GENERALLY ALONG AND WEST OF A COMANCHE TO GLEN ROSE AND
NOCONA LINE. WE WILL ALSO ADDED A GRASS FIRE DANGER STATEMENT TO THOSE
COUNTIES JUST EAST AND SOUTH OF THE RED FLAG WARNING. THE STRONG
WEST WINDS COMING OUT OF WEST TEXAS WILL ALSO CARRY DUST INTO THE
REGION AND HAVE ADDED DUST TO ACROSS THE NORTHWESTERN COUNTIES FOR
THIS AFTERNOON AND EVENING.

AS THE COLD FRONT MOVES ACROSS THE REGION TONIGHT...IT WILL BRING
COOLER TEMPERATURES AND DRY CONDITIONS FOR FRIDAY AND EARLY
SATURDAY. LOWS SATURDAY MORNING WILL BE IN THE MID 40S ALONG THE
RED RIVER...BUT SOME RURAL AREAS MIGHT SEE SOME UPPER 30S. NO
FREEZE IS EXPECTED WITH THIS COOLER AIR.

MOISTURE WILL BEGIN TO RETURN OVER AN ELEVATED FRONTAL BOUNDARY
SATURDAY AFTERNOON AND SOME LIGHT SHOWERS ARE POSSIBLE OVER THE
SOUTHERN COUNTIES DURING THE AFTERNOON HOURS. HAVE EXPANDED THE
SHOWERS NORTHWARD OVER THE ENTIRE AREA SATURDAY NIGHT AND ADDED
ISOLATED THUNDER. THE BEST DAY FOR PRECIPITATION WILL BE SUNDAY
WHEN ANOTHER UPPER TROUGH SWINGS ACROSS THE REGION. CURRENT
FORECASTING SOUNDINGS DO NOT JUSTIFY MORE THAN ISOLATED THUNDER ON
SUNDAY AND QPF AMOUNTS OF 1/4 TO 1/2 INCH SUNDAY THROUGH MONDAY.
AFTER THIS SYSTEM MOVES EAST...THE REGION WILL BE DRY WITH
TEMPERATURES RETURNING BACK TO NORMAL THROUGH MID NEXT WEEK. 75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  83  49  68  47  68 /  20  10   0   5  10
WACO, TX              81  50  72  47  69 /  30  10   0   5  10
PARIS, TX             80  47  66  43  65 /  60  60   0   5  10
DENTON, TX            84  45  67  44  66 /  30  10   0   5  10
MCKINNEY, TX          81  46  67  44  67 /  40  20   0   5  10
DALLAS, TX            83  50  68  47  67 /  30  10   0   5  10
TERRELL, TX           81  50  68  46  66 /  60  30   0   5  10
CORSICANA, TX         82  52  70  47  68 /  50  20   0   5  10
TEMPLE, TX            82  51  72  49  69 /  30  10   0   5  10
MINERAL WELLS, TX     86  43  69  45  67 /  30   5   0   5  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
TXZ091-100>102-115>117-129>132-141.

&&

66/
Hazardous weather outlook, Apr 3, 4:15 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT THU APR 3 2014

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
415 AM CDT THU APR 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A DRYLINE WILL MOVE EASTWARD THROUGH NORTH CENTRAL TEXAS
TODAY...IN ASSOCIATION WITH A STRONG UPPER LEVEL STORM SYSTEM
MOVING OUT OF THE ROCKIES. WITH ABUNDANT MOISTURE AND INSTABILITY
IN PLACE EAST OF THIS BOUNDARY...SOME STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING...EAST OF THE I-35 CORRIDOR. LARGE HAIL IS THE MAIN
THREAT...BUT DAMAGING WINDS AND ONE OR TWO TORNADOES MAY ALSO
OCCUR.

WEST OF THE DRYLINE...GUSTY WEST WINDS WILL DROP THE RELATIVE
HUMIDITY BELOW 20 PERCENT IN PORTIONS OF WESTERN NORTH TEXAS
THURSDAY AFTERNOON. ELEVATED FIRE WEATHER CONDITIONS WILL DEVELOP
ALONG AND WEST OF INTERSTATE 35 BY AFTERNOON.  A RED FLAG WARNING
WILL BE IN EFFECT FROM NOON TO 8 PM CDT TODAY ALONG AND WEST OF A
LINE FROM NOCONA...TO GLEN ROSE...TO COMANCHE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SMALL THUNDERSTORM CHANCES WILL RETURN SATURDAY NIGHT THROUGH
SUNDAY NIGHT...BUT THE ACTIVITY IS NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR AREAS EAST
OF INTERSTATE 35.

In the hours before

Special weather statement, Apr 3, 6:30 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CDT THU APR 3 2014

TXZ101-102-031200-
JACK TX-WISE TX-
630 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN JACK COUNTY
  WISE COUNTY

AT 629 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES EAST THROUGH 13 MILES
SOUTHEAST OF JACKSBORO...MOVING NORTHEAST AT 55 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...
CHICO...DECATUR AND BOONSVILLE.

NICKEL-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3332 9738 3329 9739 3300 9800 3309 9809
      3344 9786 3344 9756
TIME...MOT...LOC 1129Z 231DEG 47KT 3309 9799
Special weather statement, Apr 3, 6:57 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
657 AM CDT THU APR 3 2014

TXZ091-102-031230-
MONTAGUE TX-WISE TX-
657 AM CDT THU APR 3 2014

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN MONTAGUE COUNTY
  WISE COUNTY

AT 657 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER BRIDGEPORT AND MUCH OF WISE
COUNTY...MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD...BRIDGEPORT...
CHICO...DECATUR...BOONSVILLE AND FORESTBURG.

NICKEL-SIZED HAIL CAN BE EXPECTED FROM THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3350 9748 3344 9749 3343 9744 3335 9738
      3325 9739 3304 9789 3323 9792 3371 9763
TIME...MOT...LOC 1157Z 235DEG 36KT 3323 9775

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 6:30 AM CDTSpecial Weather StatementFWDWise30 min
Apr 3, 6:57 AM CDTSpecial Weather StatementFWDWise33 min
Apr 3, 7:07 AM CDTSevere Thunderstorm WarningFWDCooke, Montague68 min
Apr 3, 7:20 AM CDTSpecial Weather StatementFWDLamar25 min
Apr 3, 8:10 AM CDTSevere Thunderstorm WarningFWDCooke, Grayson65 min
Apr 3, 8:41 AM CDTSpecial Weather StatementFWDDallas, Denton, Tarrant34 min
Apr 3, 9:21 AM CDTAreal Flood AdvisoryFWDGrayson114 min
Apr 3, 10:43 AM CDTSpecial Weather StatementFWDRockwall32 min
Apr 3, 10:56 AM CDTSevere Thunderstorm WarningFWDHunt64 min
Apr 3, 11:29 AM CDTSpecial Weather StatementFWDDelta, Lamar31 min
Apr 3, 11:38 AM CDTSevere Thunderstorm WarningFWDDelta, Lamar67 min
Apr 3, 1:35 PM CDTSpecial Weather StatementFWDWise25 min
Apr 3, 1:53 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Wise52 min
Apr 3, 2:27 PM CDTSpecial Weather StatementFWDWise33 min
Apr 3, 2:40 PM CDTSevere Thunderstorm WarningFWDCooke, Denton, Grayson65 min
Apr 3, 2:45 PM CDTSevere Thunderstorm WarningFWDDenton, Wise60 min
Apr 3, 3:40 PM CDTSpecial Weather StatementFWDErath, Hood65 min
Apr 3, 3:41 PM CDTSevere Thunderstorm WarningFWDCollin, Denton64 min
Apr 3, 3:44 PM CDTSevere Thunderstorm WarningFWDGrayson61 min
Apr 3, 4:19 PM CDTSevere Thunderstorm WarningFWDFannin, Grayson56 min
Apr 3, 4:39 PM CDTSpecial Weather StatementFWDHood66 min
Apr 3, 4:45 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt60 min
Apr 3, 5:01 PM CDTSpecial Weather StatementFWDDenton, Wise29 min
Apr 3, 5:04 PM CDTSevere Thunderstorm WarningFWDDenton, Wise56 min
Apr 3, 5:06 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Parker, Tarrant54 min
Apr 3, 5:14 PM CDTSevere Thunderstorm WarningFWDErath, Hood61 min
Apr 3, 5:31 PM CDTSpecial Weather StatementFWDComanche29 min
Apr 3, 5:33 PM CDTSevere Thunderstorm WarningFWDMills42 min
Apr 3, 5:47 PM CDTTornado WarningFWDDenton43 min
Apr 3, 5:50 PM CDTSevere Thunderstorm WarningFWDTarrant40 min
Apr 3, 5:55 PM CDTSpecial Weather StatementFWDFannin, Lamar65 min
Apr 3, 6:03 PM CDTTornado WarningFWDFannin27 min
Apr 3, 6:07 PM CDTSevere Thunderstorm WarningFWDBosque, Comanche, Coryell, Erath, Hamilton53 min
Apr 3, 6:21 PM CDTSevere Thunderstorm WarningFWDCollin, Denton54 min
Apr 3, 6:25 PM CDTSpecial Weather StatementFWDWise35 min
Apr 3, 6:38 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Somervell67 min
Apr 3, 6:57 PM CDTSpecial Weather StatementFWDDenton33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.